MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number 3548213
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Unspecified Infection (1930); No Code Available (3191)
Date of Event 07/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient underwent an unknown procedure with mentor cpx 4 breast tissue expander 450cc breast prosthesis.Infection and hematoma were determined.As a result, the patient underwent removal on (b)(6) 2018.
 
Additional Manufacturer Narrative
It was erroneously excluded in the initial report that the patient underwent treatment with antibiotics, washout, and explantation of the device on (b)(6) 2018.Pathology reports showed occasional gram positive cocci on culture, light growth of candida (not albicans) and scant growth of staph lugdunensis.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7893857
Report Number1645337-2018-05699
Device Sequence Number1908840
Product Code LCJ
UDI-Device Identifier00081317006541
UDI-Public00081317006541
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/05/2021
Device Catalogue Number3548213
Device Lot Number7522953
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/02/2018
Supplement Date Received by Manufacturer11/08/2018
Initial Report FDA Received Date09/20/2018
Supplement Report FDA Received Date11/08/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR